The effect of internationalisation on modelling credit risk for SMEs: Evidence from UK market
Jairaj Gupta,
Nicholas Wilson,
Andros Gregoriou and
Jerome Healy
Journal of International Financial Markets, Institutions and Money, 2014, vol. 31, issue C, 397-413
Abstract:
This study considers domestic and international small and medium-sized enterprises (SMEs) of the United Kingdom separately while modelling their default risk. To establish the empirical validation, separate one-year default prediction models are developed using dynamic logistic regression technique that encapsulates significant financial information over an analysis period of 2000 to 2009. Almost an identical set of explanatory variables affect the default probability of domestic and international SMEs, which contradicts the need for separate default risk models. However, the lower predictive accuracy measures of the model developed for international SMEs motivate us to compare the weights of regression coefficients of the models developed for domestic and international firms. Test results confirm that four out of the nine common predictors display significant statistical differences in their weights. However, these differences do not contribute to the discriminatory performance of the default prediction models, given that we report very little difference in each model's classification performance.
Keywords: Credit risk modelling; Bankruptcy; Corporate failure; Small and medium enterprises; Internationalisation (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (11)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1042443114000584
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:intfin:v:31:y:2014:i:c:p:397-413
DOI: 10.1016/j.intfin.2014.05.001
Access Statistics for this article
Journal of International Financial Markets, Institutions and Money is currently edited by I. Mathur and C. J. Neely
More articles in Journal of International Financial Markets, Institutions and Money from Elsevier
Bibliographic data for series maintained by Catherine Liu ().